Der Hautarzt

, Volume 63, Issue 7, pp 573–576

Remission eines iatrogenen Kaposi-Sarkoms bei Myasthenia gravis nach Umstellung der Immunsuppression auf den mTOR-Inhibitor Everolimus

  • S. Krengel
  • I. Satzger
  • M. Alter
  • A. Kapp
  • R. Gutzmer
Kasuistiken

Zusammenfassung

Iatrogene Kaposi-Sarkome (KS) bei Organtransplantierten werden häufig mit einer Umstellung der Immunsuppression auf einen mTOR-Inhibitor wie Everolimus oder Sirolimus behandelt, da so immunsuppressive und antitumorale Effekte erzielt werden. Wir berichten über einen 80-jährigen Patienten, der aufgrund einer Myasthenia gravis mit Azathioprin und Prednisolon therapiert wurde und darunter ein disseminiertes kutanes KS entwickelte. Nach Absetzen des Azathioprins kam es trotz fortlaufender Kortisontherapie zu einem Progress des KS und einem Anstieg des Autoantikörperspiegels gegen den nikotinischen Acetylcholinrezeptor. Unter der Gabe von Everolimus kam es zu einer langfristigen, fast vollständigen Remission des KS und einem Rückgang der Autoantikörper. Dieser Fall zeigt, dass auch bei Nichtorgantransplantierten mit iatrogenem KS eine Umstellung der Immunsuppression auf einen mTOR-Inhibitor sinnvoll sein kann.

Schlüsselwörter

Kaposi-Sarkom Myasthenia gravis Immunsuppression mTOR-Inhibitor Everolimus 

Remission of an iatrogenic Kaposi sarcoma in a patient with myasthenia gravis after switching immunosuppressive therapy to the mTOR inhibitor everolimus

Abstract

Iatrogenic Kaposi sarcomas (KS) in organ transplant recipients are often treated by switching immunosuppressive therapy to an mTOR inhibitor, such as sirolimus or everolimus, as these have immunosuppressive as well as anti-tumor effects. We report on an 80-year-old male patient who developed a disseminated cutaneous KS during therapy with prednisone and azathioprine for myasthenia gravis. After discontinuation of azathioprine therapy and despite continuing therapy with cortisone, the KS progressed and autoantibody levels against the nicotinic acetylcholine receptor increased. During the administration of everolimus, a long-term near-complete remission of KS and a decrease in autoantibodies took place. This case study illustrates that even in non-organ transplant patients with iatrogenic KS, switching to immunosuppressive therapy using an mTOR inhibitor can be beneficial.

Keywords

Kaposi sarcoma Myasthenia gravis Immunosuppression mTOR inhibitor Everolimus 

Literatur

  1. 1.
    Atasoyu EM, Bilgi O, Kinalp C et al (2009) Cutaneous Kaposi’s sarcoma following immunosuppressive therapy for membranoproliferative glomerulonephritis. Clin Nephrol 72:420–421PubMedGoogle Scholar
  2. 2.
    Babel N, Eibl N, Ulrich C et al (2008) Development of Kaposi’s sarcoma under sirolimus-based immunosuppression and successful treatment with imiquimod. Transpl Infect Dis 10:59–62CrossRefPubMedGoogle Scholar
  3. 3.
    Bedrick JJ, Savino PJ, Schatz NJ (1981) Conjunctival Kaposi’s sarcoma in a patient with myasthenia gravis. Arch Ophthalmol 99:1607–1609CrossRefPubMedGoogle Scholar
  4. 4.
    Boratynska M, Zmonarski SC, Klinger M (2006) Reccurence of Kaposi’s sarcoma after increased exposure to sirolimus. Int Immunopharmacol 6:2018–2022CrossRefPubMedGoogle Scholar
  5. 5.
    Bugelski PJ, Volk A, Walker MR et al (2010) Critical review of preclinical approaches to evaluate the potential of immunosuppressive drugs to influence human neoplasia. Int J Toxicol 29:435–466CrossRefPubMedGoogle Scholar
  6. 6.
    Campistol JM, Gutierrez-Dalmau A, Torregrosa JV (2004) Conversion to sirolimus: a successful treatment for posttransplantation Kaposi’s sarcoma. Transplantation 77:760–762CrossRefPubMedGoogle Scholar
  7. 7.
    Campistol JM, Schena FP (2007) Kaposi’s sarcoma in renal transplant recipients – the impact of proliferation signal inhibitors. Nephrol Dial Transplant 22(Suppl 1):i17–i22CrossRefPubMedGoogle Scholar
  8. 8.
    Chiurchiu C, Carreno CA, Schiavelli R et al (2010) Results of the conversion to everolimus in renal transplant recipients with posttransplantation malignancies. Transplant Proc 42:277–279CrossRefPubMedGoogle Scholar
  9. 9.
    Guba M, Breitenbuch P von, Steinbauer M et al (2002) Rapamycin inhibits primary and metastatic tumor growth by antiangiogenesis: involvement of vascular endothelial growth factor. Nat Med 8:128–135CrossRefPubMedGoogle Scholar
  10. 10.
    Guenova E, Metzler G, Hoetzenecker W et al (2008) Classic Mediterranean Kaposi’s sarcoma regression with sirolimus treatment. Arch Dermatol 144:692–693CrossRefPubMedGoogle Scholar
  11. 11.
    Gutierrez-Dalmau A, Sanchez-Fructuoso A, Sanz-Guajardo A et al (2005) Efficacy of conversion to sirolimus in posttransplantation Kaposi’s sarcoma. Transplant Proc 37:3836–3838CrossRefPubMedGoogle Scholar
  12. 12.
    Hoff M, Rodevand E (2005) Development of multiple malignancies after immunosuppression in a patient with Wegener’s granulomatosis. Rheumatol Int 25:238–240CrossRefPubMedGoogle Scholar
  13. 13.
    Kauffman HM, Cherikh WS, Cheng Y et al (2005) Maintenance immunosuppression with target-of-rapamycin inhibitors is associated with a reduced incidence of de novo malignancies. Transplantation 80:883–889CrossRefPubMedGoogle Scholar
  14. 14.
    Lebbe C, Euvrard S, Barrou B et al (2006) Sirolimus conversion for patients with posttransplant Kaposi’s sarcoma. Am J Transplant 6:2164–2168CrossRefPubMedGoogle Scholar
  15. 15.
    Louthrenoo W, Kasitanon N, Mahanuphab P et al (2003) Kaposi’s sarcoma in rheumatic diseases. Semin Arthritis Rheum 32:326–333PubMedGoogle Scholar
  16. 16.
    Mezalek ZT, Harmouche H, Attar NE et al (2007) Kaposi’s sarcoma in association with Behcet’s disease: case report and literature review. Semin Arthritis Rheum 36:328–331CrossRefPubMedGoogle Scholar
  17. 17.
    Monaco AP (2009) The role of mTOR inhibitors in the management of posttransplant malignancy. Transplantation 87:157–163CrossRefPubMedGoogle Scholar
  18. 18.
    Nassar D, Schartz NE, Bouche C et al (2010) Kaposi’s sarcoma after long-acting steroids: time until remission and drug washout. Dermatology 220:159–163CrossRefPubMedGoogle Scholar
  19. 19.
    Saggar S, Zeichner JA, Brown TT et al (2008) Kaposi’s sarcoma resolves after sirolimus therapy in a patient with pemphigus vulgaris. Arch Dermatol 144:654–657CrossRefPubMedGoogle Scholar
  20. 20.
    Sanchez-Fructuoso A, Conesa J, Perez F et al (2006) Conversion to sirolimus in renal transplant patients with tumors. Transplant Proc 38:2451–2452CrossRefPubMedGoogle Scholar
  21. 21.
    Schena FP, Pascoe MD, Alberu J et al (2009) Conversion from calcineurin inhibitors to sirolimus maintenance therapy in renal allograft recipients: 24-month efficacy and safety results from the CONVERT trial. Transplantation 87:233–242CrossRefPubMedGoogle Scholar
  22. 22.
    Snyder RA, Schwartz RA (1982) Telangiectatic Kaposi’s sarcoma. Occurrence in a patient with thymoma and myasthenia gravis receiving long-term immunosuppressive therapy. Arch Dermatol 118:1020–1021CrossRefPubMedGoogle Scholar
  23. 23.
    Stallone G, Schena A, Infante B et al (2005) Sirolimus for Kaposi’s sarcoma in renal-transplant recipients. N Engl J Med 352:1317–1323CrossRefPubMedGoogle Scholar
  24. 24.
    Svrcek M, Tiret E, Bennis M et al (2009) KSHV/HHV8-associated intestinal Kaposi’s sarcoma in patient with ulcerative colitis receiving immunosuppressive drugs: report of a case. Dis Colon Rectum 52:154–158CrossRefPubMedGoogle Scholar
  25. 25.
    Valantine H (2007) Is there a role for proliferation signal/mTOR inhibitors in the prevention and treatment of de novo malignancies after heart transplantation? Lessons learned from renal transplantation and oncology. J Heart Lung Transplant 26:557–564CrossRefPubMedGoogle Scholar
  26. 26.
    Vogt T, Brockmeyer N, Kutzner H, Schofer H (2008) Short German guidelines: angiosarcoma and Kaposi sarcoma. J Dtsch Dermatol Ges 6(Suppl 1):19–24CrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2012

Authors and Affiliations

  • S. Krengel
    • 1
  • I. Satzger
    • 1
  • M. Alter
    • 1
  • A. Kapp
    • 1
  • R. Gutzmer
    • 1
  1. 1.Klinik für Dermatologie, Allergologie und VenerologieHauttumorzentrum Hannover (HTZH), Medizinische Hochschule HannoverHannoverDeutschland

Personalised recommendations